MAUDE Adverse Event Report: MINERVA SURGICAL INC HTA HYSTEROSCOPE ADAPTER, STORZ

MINERVA SURGICAL INC HTA HYSTEROSCOPE ADAPTER, STORZ
Catalog Number M006550310
Medical Device Problem Codes Degraded (1153); Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Minerva surgical has attempted to obtain additional information from the facility with limited success.Based on the available information, it has been determined that the potential cause of the event was due to the malfunction of an hta adapter, a genesys hta accessory, that has been in use at the facility since 2005.The adapter has been used well past its intended life and recommended reprocessing cycles.It is suspected the wear and degradation of the 2005 adapter caused leaking which ultimately led to the reported burn.The hta adapter used in this case was not returned and therefore a failure analysis of the complaint device could not be performed.Due to the age of the device (circa 2005), the lot number being unknown, and the device not manufactured by minerva surgical; a device history review could not be performed.A risk review was performed.The risk of a minor burn is associated with a leaking adapter caused by material degradation.The genesys hta system's user manual provides guidance and steps for proper cleaning and sterilization and states the adapter may be reused/resterilized up to 40 times.The minerva surgical representative was not present for the case but followed up with the facility and performed an in-service and product education on january 19th, 2024.Minerva surgical was not made aware of any medical intervention.It was reported the facility discarded all adapters from 2005 and it has been confirmed the facility ordered replacements.
 
Event or Problem Description
Boston scientific complaint department forwarded a medwatch report, 2302300000-2024-8002, to the minerva surgical complaint department on march 21st, 2024.The medwatch report stated "patient presented to the operating room (or) for a planned dilation and curettage (d&c), hydrothermal ablation (hta) procedure.During the surgery, the hta equipment failed, allowing the scope to become incredibly hot and burned this patient's vaginal opening and cervix.We learned that the wolf hysteroscope adapter was supposed to be replaced at every 40 uses which we did not do.We have discarded all of our supplies from 2005 and have ordered all new ones.".

Brand Name
HTA HYSTEROSCOPE ADAPTER, STORZ
Common Device Name
HYSTEROSCOPE ADAPTER
Manufacturer (Section D)
MINERVA SURGICAL INC
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL INC
4255 burton drive
santa clara CA 95054
Manufacturer Contact
michelle becker
4255 burton drive
santa clara, CA 95054
9787601704
MDR Report Key19050595
Report Number3011011193-2024-00006
Device Sequence Number7270716
Product Code NWW
UDI-Device Identifier08714729469773
UDI-Public08714729469773
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberM006550310
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Initial Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale